eczema treatment - HotUKDeals
We use cookie files to improve site functionality and personalisation. By continuing to use HUKD, you accept our cookie and privacy policy.
Get the HUKD app free at Google Play

Search Error

An error occurred when searching, please try again!

Login / Sign UpSubmit

eczema treatment

jamstaruk1972 Avatar
5y, 9m agoPosted 5 years, 9 months ago
son has developed eczema,went to doctor and have been given cream and stuff to put in his bath,its only been 2 days but his skin looks worse and more of the red marks.

is this normal as treatment starts take effect?
jamstaruk1972 Avatar
5y, 9m agoPosted 5 years, 9 months ago
Options

All Comments

(25) Jump to unreadPost a comment
Comments/page:
1 Like #1
This can be a normal reaction as the skin absorbs the oil but be aware if your child appears more uncomfortable there are different types available.
I have had lots of experience with my son from birth - he is now 9 - and have tried many things.

The best for us so far have been Eucerin cream, alternating between balneum and oilatum bath oils and using dermol shower cream instead of soap or shampoo. All of these are available over the counter and by prescription. Also a good day to day moisturiser to keep in your changing bag etc is doublebase as this absorbs quickly for relief if you cannot get your child in the bath or on days out etc.

Hope this helps.
Stacey
1 Like #2
my daughter has oilatum that she has to put in the bath, aqueous cream which she has to use instead of soap, diprobase cream all over and hydrocortisone (only on angry parts). does she use any of those? the only prob i had was when they first gave me oilatum instead of oilatum junior it was a bit harsh for her skin and also she had to change to a cream rather than an oil based oitment (like vaseline) as this made her skin worse.x
2 Likes #3
I would get back in touch with your doc as sounds like your wee one might be having a reaction to this medication - poor wee soul, its not nice to see your kids suffer like that
#4
thanks for replies guys hes only 3,luckily he's not suffering at all apart from the rash which ISNT giving him any discomfort and hasnt since it started apearing.
#5
i dont think anyone could advise on what an unnamed treatment is supposed to do.

at least more details or

even better to get in touch with the g.p that prescribed it
banned#6
As bossyboots if you read the label you would know to stop using the medication immediately and seek advice from professionals.

related thread.
http://www.hotukdeals.com/misc/best-help-for-eczema/872752
#7
casparwhite
or even better to get in touch with the g.p that prescribed it

i will do but obviously that is not possible until the morning and as he is in no discomfort just thought id ask people on here who may have expierence of this
#8
jamstaruk1972
casparwhite
or even better to get in touch with the g.p that prescribed it


i will do but obviously that is not possible until the morning and as he is in no discomfort just thought id ask people on here who may have expierence of this


maybe someone has had the same but you wont know unless you post the name of the medication you are using...... or do a google search

there are hundreds of "creams"

Edited By: casparwhite on Feb 22, 2011 21:44
banned#9
GP are paid to respond to out of hours calls, just ring your GP they will have a number to ring on there. Alternately ring NHS direct where a qualified nurse can give you better advice 0845 4678

http://www.nhsdirect.nhs.uk/
2 Likes #10
He is NOT in any discomfort, so please don't call out GP. Really not necassary.

However he does need to be seen agian.

If the treatment you are given does not work....or things get worse. YOU MUST GO BACK.

Edited By: iglimpse on Feb 22, 2011 22:02
1 Like #11
I was given a couple of different treatments for my son specifically for Eczema, but they made it worse, redder, drier, more spotty etc. In the end I tried him with some of my Body Shop body butter, looked better within 24 hours, and cleared up within 1 week, he now only has the outbreaks very occassionally and I just whack a bit on him and it clears up really quickly.
3 Likes #12
if its not causing him discomfit it might not be eczema and he might have been misdiagnosed get him back asap, had it since my teens and it itches like buggery.
#13
thanks again for replies, i wont be trying out of hours doctors or nhs 24 as they have more pressing matters,

will call the docs tommorow
1 Like #14
When my daughter has a bad flare the doctor gives my a tube of steroid based cream think its hydrocortizone??? Oilatum is very dangerous in the bath i thought as its soooo slippy.A bad cracked bleeding flare on my daughters legs and arms usually clears within 3 days of using the steroid cream.
#15
cover him up a bit more
banned#16
iglimpse
He is NOT in any discomfort, so please don't call out GP. Really not necassary.


lol wut!? skin gone red after being treated with this stuff indicates an allergic reaction oO he could go into anaphylactic shock then his death would be on your head

p.s. I was taken into hospital once as a little guy my ankles had got so bad I couldn't walk, they wrapped them in this sticky green mesh stuff. It was like magic :) One of the few memories I have of my Dad looking after me.


Edited By: lumoruk on Feb 23, 2011 05:36
#17
Is it aqueous cream they have given you? They usually start with that as the cheapest option. My son had that first and it made him worse instead of better, I think it contains lanolin or something which can make ezcema worse. Ask to try Diprobase or Aveeno creams - both much better options.

We also used to do an oat bath which was very soothing, just stick oats in a fine mesh material, tie up tight and put in the bath under the running water. Makes the water milky but is good.
#18
lumoruk
iglimpse
He is NOT in any discomfort, so please don't call out GP. Really not necassary.
lol wut!? skin gone red after being treated with this stuff indicates an allergic reaction oO he could go into anaphylactic shock then his death would be on your headp.s. I was taken into hospital once as a little guy my ankles had got so bad I couldn't walk, they wrapped them in this sticky green mesh stuff. It was like magic :) One of the few memories I have of my Dad looking after me.


Eczema is dry red inflammed skin. Clearly stated he is otherwise well in himself. If you really suspect cream / ointment is making things worse, stop using it but go back and tell them.

OP agrees out of hours appt really not necessary in these circumstances
#19
the cream used was emollient cream and oilatum junior thats put in his bath,have called the doc and have an apointment this afternoon,no cream used today until the doc gives him a lookover.

thanks for all the helpful posts
1 Like #20
lumoruk
iglimpse
He is NOT in any discomfort, so please don't call out GP. Really not necassary.


lol wut!? skin gone red after being treated with this stuff indicates an allergic reaction oO he could go into anaphylactic shock then his death would be on your head



you really are a plonker
banned#21
bossyboots
you really are a plonker


nah you are, having suffered from allergies and eczema all my life and once having to have steroids pumped into my veins I speak from experience .

Edited By: lumoruk on Feb 23, 2011 11:27
3 Likes #22
lumoruk
bossyboots
you really are a plonker


nah you are, having suffered from allergies and eczema all my life and once having to have steroids pumped into my veins I speak from experience .


what? That you went into anaphylactic shock, died and it was the fault of a stranger on the internet. Right I see.
banned#23
lumoruk
bossyboots
you really are a plonker


nah you are, having suffered from allergies and eczema all my life and once having to have steroids pumped into my veins I speak from experience .


and it happened because you bathed in a mild moisturizer?
#24
colinsunderland
lumoruk
bossyboots
you really are a plonker
nah you are, having suffered from allergies and eczema all my life and once having to have steroids pumped into my veins I speak from experience .
and it happened because you bathed in a mild moisturizer?


You have gotta be careful with these types of things, my son had a reaction to a sensitive skin suncream and ended up with a full body rash along with a very red and swollen face and eyes.

Just because something is mild it doesn't mean that it is not dangerous! Each individual's body and skin reacts to different things in different ways!
#25
E45 has always helped mine

Post a Comment

You don't need an account to leave a comment. Just enter your email address. We'll keep it private.

...OR log in with your social account

...OR comment using your social account

Thanks for your comment! Keep it up!
We just need to have a quick look and it will be live soon.
The community is happy to hear your opinion! Keep contributing!